Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 10, 2011, 3:26 AM CDT for Kidder County, Stutsman County, Wells County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2011, 3:26 AM CDT (08:26 UTC)
- Expired
- May 10, 2011, 4:20 AM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Kidder County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 100 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WUUS53 KBIS 100826 SVRBIS NDC043-093-103-100930- /O.NEW.KBIS.SV.W.0004.110510T0826Z-110510T0930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 326 AM CDT TUE MAY 10 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHWESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA... SOUTH CENTRAL WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 430 AM CDT * AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF ROBINSON...OR 49 MILES WEST OF JAMESTOWN...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROBINSON AROUND 335 AM CDT. PETTIBONE AROUND 345 AM CDT. THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING IN EFFECT FOR A PORTION OF KIDDER COUNTY. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKE WILLIAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4743 9966 4724 9914 4689 9963 4701 9995 TIME...MOT...LOC 0825Z 212DEG 24KT 4703 9973 WIND...HAIL <50MPH 1.50IN $$ KINNEY
3 follow-up statements
738 WWUS53 KBIS 100836 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 336 AM CDT TUE MAY 10 2011 NDC043-093-103-100930- /O.CON.KBIS.SV.W.0004.000000T0000Z-110510T0930Z/ KIDDER ND-STUTSMAN ND-WELLS ND- 336 AM CDT TUE MAY 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL WELLS...NORTHWESTERN STUTSMAN AND NORTHEASTERN KIDDER COUNTIES UNTIL 430 AM CDT... AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ROBINSON...OR 47 MILES WEST OF JAMESTOWN...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PETTIBONE AROUND 345 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4696 9953 4713 9987 4743 9966 4724 9914 TIME...MOT...LOC 0837Z 220DEG 26KT 4711 9965 WIND...HAIL <50MPH 1.00IN $$ KINNEY
311 WWUS53 KBIS 100906 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 406 AM CDT TUE MAY 10 2011 NDC043-093-103-100930- /O.CON.KBIS.SV.W.0004.000000T0000Z-110510T0930Z/ KIDDER ND-STUTSMAN ND-WELLS ND- 406 AM CDT TUE MAY 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL WELLS...NORTHWESTERN STUTSMAN AND NORTHEASTERN KIDDER COUNTIES UNTIL 430 AM CDT... AT 405 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTH OF PETTIBONE...OR 43 MILES NORTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN KIDDER...NORTHWESTERN STUTSMAN AND SOUTH CENTRAL WELLS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4712 9931 4734 9972 4743 9966 4724 9914 TIME...MOT...LOC 0906Z 220DEG 26KT 4727 9945 WIND...HAIL <50MPH 1.00IN $$ KINNEY
897 WWUS53 KBIS 100920 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 420 AM CDT TUE MAY 10 2011 NDC043-093-103-100930- /O.CAN.KBIS.SV.W.0004.000000T0000Z-110510T0930Z/ KIDDER ND-STUTSMAN ND-WELLS ND- 420 AM CDT TUE MAY 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELLS... NORTHWESTERN STUTSMAN AND NORTHEASTERN KIDDER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND MOVED OUT OF THE WARNED AREA. HOWEVER HAIL UP TO NICKEL SIZE IS STILL POSSIBLE WITH THIS THUNDERSTORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. LAT...LON 4712 9931 4734 9972 4743 9966 4724 9914 TIME...MOT...LOC 0920Z 220DEG 26KT 4735 9935 $$ KINNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:55 AM CDT, 31 minutes earlier.
Area forecast discussion, May 10, 2:55 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 AM CDT TUE MAY 10 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY... CONCERN FOR TODAY WILL BE HEAVY PRECIPITATION ACROSS WESTERN NORTH DAKOTA. MODELS IN GOOD AGREEMENT THAT MOST AREAS IN THE WEST WILL RECEIVE BETWEEN 1 AND 1.75 INCHES OF RAINFALL TODAY THROUGH TONIGHT. THE MAXIMUM AMOUNTS WILL BE FOUND OVER FAR NORTHWEST NORTH DAKOTA WHERE THE DURATION OF RAIN WILL BE THE LONGEST AND HENCE EXPECT AMOUNTS HERE TO RANGE UP TO 2 INCHES THROUGH TONIGHT. SURFACE LOW PRESSURE NOW OVER FAR SOUTHERN SOUTH DAKOTA WILL MOVE NORTH INTO SOUTH CENTRAL NORTH DAKOTA BY 00Z WEDS...THEN TO NEAR MINOT BY 06Z WEDS...AND IN SOUTHERN MANITOBA BY 12Z WEDS. THE LEFT EXIT REGION OF A H3 JET STREAK SLIDING THROUGH CENTRAL NORTH DAKOTA WILL RESULT IN THE BEST LIFT/OMEGA BEING CONFINED OVER WESTERN NORTH DAKOTA TODAY. GOOD PRESSURE GRADIENT FOR MOST OF THE DAY TODAY OVER NORTHWEST NORTH DAKOTA FOR GUSTY NORTH TO NORTHEAST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 40 MPH POSSIBLE. THE NAM/GFS/BUFKIT SOUNDINGS ALL SUPPORT THIS FOR KISN. WINDS SHOULD DECREASE THIS AFTERNOON AS THE SURFACE LOW GETS CLOSER BUT STRONGER WINDS ALOFT MIXING DOWN WITH THE HEAVIER RAIN SHOWERS MAY SUSTAIN OR EVEN ENHANCE THE ALREADY GUSTY WINDS. THUS A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST NORTH DAKOTA THROUGH 00Z WEDS. THE SEVERE THUNDERSTORM THREAT WILL TRANSITION FURTHER EAST TODAY THUS THE MAIN CONCERN WILL BE HEAVY RAIN AND AREAS OF FLOODING. WILL CONTINUE TO MONITOR THIS. DEEP UPPER AIR TROUGH SPLITS INTO TWO PARTS TODAY WITH A NORTHERN PORTION LOW MOVING THROUGH NORTH DAKOTA TODAY/TONIGHT AND TAKING THE AFOREMENTIONED SURFACE LOW INTO MANITOBA BY WEDNESDAY MORNING. EXPECT A DECREASE IN THE PRECIPITATION FROM SOUTH TO NORTH LATER TODAY/TONIGHT. WE SHOULD SEE A BREAK WEDNESDAY OR AT LEAST PRECIPITATION REDUCED JUST TO A SLIGHT CHANCE AS WE REMAIN IN SOUTHERLY FLOW. THE SECOND UPPER LOW APPROACHES BUT REMAINS SOUTH OF NORTH DAKOTA THROUGH THE DAY WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY NIGHT... THE SECOND UPPER LOW EJECTS OUT FROM COLORADO WEDNESDAY NIGHT AND MOVE SLOWLY INTO THE CENTRAL PLAINS. SOME SHOWERS WILL LIKELY IMPINGE OVER SOUTHERN AND EASTERN NORTH DAKOTA THROUGH FRIDAY AND THUS WILL CONTINUE TO CARRY A SLIGHT CHANCE. MODELS HAVE BEEN CONSISTENTLY SHOWING THAT THE INITIAL LOW THAT MOVED THROUGH NORTH DAKOTA TUESDAY ACTUALLY RETROGRADES BACK INTO NORTH DAKOTA FOR THE WEEKEND. DIFFERING SCENARIOS AS TO EXACTLY WHERE THE LOW ENDS UP WILL DEFINE IF/HOW MUCH PRECIPITATION WE RECEIVE. FOR NOW HAVE CONTINUE WITH 14 POPS UNTIL MODELS COME INTO BETTER AGREEMENT. THE LOW THEN IS FORECAST TO MOVE OUT OF THE AREA SUNDAY WITH UPPER RIDGING THEN TAKING CONTROL BY MONDAY. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AERODROMES THIS MORNING. IFR TO MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED. KDIK AND KISN WILL REMAIN IN A HEAVY RAINFALL ENVIRONMENT THROUGH THE DAY TODAY WITH SOMEWHAT LESSER ACTIVITY OVER KBIS/KJMS. VFR CONDITIONS ARE EXPECTED TO RETURN TO KBIS/KJMS AFTER 00Z WEDS. && .HYDROLOGY...CONCERN FOR PRECIPITATION AMOUNTS ACROSS NORTHWEST NORTH DAKOTA TODAY/TONIGHT WITH RISES ON THE LITTLE MUDDY RIVER. IT APPEARS THAT RAINFALL AMOUNTS WILL RANGE BETWEEN 1 AND 1.75 INCHES THROUGH TONIGHT. THESE CURRENT PRECIPITATION AMOUNTS TAKE THE RIVER LEVEL TO MODERATE FLOOD STAGE BY EARLY WEDNESDAY EVENING. IF ACTUAL RAINFALL AMOUNTS ARE HIGHER THAN MENTIONED ABOVE...THEN CORRESPONDINGLY RIVER LEVELS WOULD RISE FURTHER THAN CURRENTLY FORECAST. WILL LET THE MORNING FORECAST TEAM/HYDROLOGIST ASSESS THIS FURTHER AND THEY WILL HAVE A BETTER HANDLE ON THE ACTUAL PRECIPITATION AMOUNTS EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR NDZ001-002-009-010-017. && KS
Hazardous weather outlook, May 10, 12:10 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1210 AM CDT TUE MAY 10 2011 NDZ001>005-009>013-017-110515- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- 1210 AM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT HEAVY RAIN IS FORECAST OVERNIGHT WITH SOME POTENTIAL FOR OVERLAND FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAIN IS EXPECTED TUESDAY WITH TOTAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES...ESPECIALLY OVER WESTERN AREAS OF NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... CALL RAIN REPORTS IN TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. NDZ018>023-025-031>037-040>048-050-051-110515- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1210 AM CDT TUE MAY 10 2011 /1110 PM MDT MON MAY 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY OVERNIGHT...ESPECIALLY OVER WESTERN AREAS. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND HIGH WIND...MAINLY SOUTH OF INTERSTATE 94. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN SHOWERS AND A CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY. SOME STORMS OVER THE JAMES RIVER VALLEY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... CALL REPORTS OF SEVERE WEATHER...INCLUDING HEAVY RAIN...IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582. KS/JP MARTIN
In the hours before
Special weather statement, May 9, 11:51 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1151 PM CDT MON MAY 9 2011 NDZ046>048-050-051-100545- DICKEY-EMMONS-LA MOURE-LOGAN-MCINTOSH- 1151 PM CDT MON MAY 9 2011 ...STRONG THUNDERSTORMS IN MCINTOSH COUNTY...AND OTHERS WERE APPROACHING DICKEY COUNTY... AT 1145 PM CDT...THUNDERSTORMS WERE DEVELOPING IN WESTERN MCINTOSH COUNTY...JUST NORTHEAST OF ZEELAND. THIS IS ABOUT 75 MILES SOUTHEAST OF BISMARCK. OTHER STORMS WERE AROUND ABERDEEN...SOUTH DAKOTA...AND MOVING NORTH...TOWARD LUDDEN AND OAKES. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...HAIL AS LARGE AS NICKLES...AND WINDS AS HIGH AS 50 MPH BETWEEN NOW AND 100 AM CDT. LIGHTNING CAN KILL SO BE SURE TO REMAIN INDOORS IF STORMS MOVE INTO YOUR AREA. PLACES THAT WILL LIKELY GET THUNDERSTORMS BEFORE 100 AM CDT INCLUDE...WISHEK...BURNSTAD...LUDDEN...AND OAKES. JP MARTIN
Special weather statement, May 10, 12:27 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1227 AM CDT TUE MAY 10 2011 NDZ034>037-042-045>047-050-100630- BURLEIGH-EMMONS-GRANT-KIDDER-LOGAN-MCINTOSH-MORTON-SIOUX-STUTSMAN- 1227 AM CDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 1220 AM CDT/1120 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHIELDS...THROUGH CANNONBALL...AND NAPOLEON...MOVING NORTH AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SOLEN... KINTYRE... HAZELTON... BREIEN... BRADDOCK... ST. GERTRUDE... FORT RICE... RALEIGH... HUFF... FLASHER... MOFFIT... LAKE ISABEL... CRYSTAL SPRINGS... MEDINA... LEITH... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MOTORISTS SHOULD BE PREPARED FOR BRIEF PERIODS OF VERY HEAVY RAIN...AND PONDING WATER ON STREETS AND LOW LYING AREAS. KINNEY
Special weather statement, May 10, 12:41 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1241 AM CDT TUE MAY 10 2011 NDZ048-051-100630- DICKEY-LA MOURE- 1241 AM CDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL DICKEY COUNTY...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... OAKES NOW... GLOVER BY 1250 AM CDT... VERONA BY 100 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MOTORISTS CAN EXPECT PONDING WATER ON STREETS AND LOW LYING AREAS. KINNEY
Special weather statement, May 10, 1:25 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 125 AM CDT TUE MAY 10 2011 NDZ034-042-045-100730- GRANT-MORTON-SIOUX- 125 AM CDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL CORSON COUNTY...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SHIELDS BY 105 AM MDT... BREIEN BY 225 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Special weather statement, May 10, 2:22 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 222 AM CDT TUE MAY 10 2011 NDZ034>036-046-100815- BURLEIGH-EMMONS-KIDDER-MORTON- 222 AM CDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME EAST CENTRAL BURLEIGH COUNTY TO EXTREME SOUTH CENTRAL BURLEIGH COUNTY...MOVING NORTH AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MCKENZIE... MENOKEN... TUTTLE... ARENA... WING... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MOTORISTS SHOULD REMAIN ALERT FOR PONDING WATER ON STREETS AND LOW LYING AREAS. KINNEY
Special weather statement, May 10, 2:58 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 258 AM CDT TUE MAY 10 2011 NDZ034>036-045-046-100845- BURLEIGH-EMMONS-KIDDER-MORTON-SIOUX- 258 AM CDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF BISMARCK TO 40 MILES SOUTHEAST OF BISMARCK...MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ST. ANTHONY AND FORT RICE BY 305 AM CDT... HUFF AND HAZELTON BY 310 AM CDT... BISMARCK AND LINCOLN BY 320 AM CDT... MOFFIT BY 325 AM CDT... MENOKEN BY 330 AM CDT... MCKENZIE BY 335 AM CDT... STERLING BY 340 AM CDT... THIS STORM MAY STRENGTHEN FURTHER...AND A SEVERE THUNDERSTORM WARNING MAY BE NEEDED. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:37 PM CDT | Areal Flood Warning | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 4 days |
| May 9, 10:15 PM CDT | Areal Flood Advisory | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Grant and 4 more | 15 hr |
| May 10, 1:43 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
| May 10, 2:46 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 44 min |
| May 10, 2:58 AM CDT | Wind Advisory | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 14 hr |
| May 10, 3:13 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan | 47 min |
| May 10, 11:10 AM CDT | River Flood Warning | BIS | Williams | 33 hr |
| May 10, 12:34 PM CDT | River Flood Warning | BIS | Ward | 68 days |
| May 10, 2:05 PM CDT | Areal Flood Advisory | BIS | Bottineau, Renville, Ward | 3 hr |
| May 10, 2:05 PM CDT | River Flood Warning | BIS | McKenzie, Williams | 105 days |
| May 10, 2:23 PM CDT | River Flood Watch | BIS | 6 days | |
| May 10, 4:43 PM CDT | Areal Flood Advisory | BIS | Renville | 67 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.